Call Us Now!

PHONE: (828) 526-3783 | TOLL-FREE: (877) 526-3784

209 Hospital Dr #202
Highlands, NC 28741

Facebook IconGoogle Plus IconTwitter IconRealSelf Icon


Viagra Linked to Increased Rate of Melanoma

Friday, April 18th, 2014


NBC News (4/8, Aleccia) reports on its website that a group of researchers has linked Viagra [sildenafil] to melanoma, the most fatal form of skin cancer. The study finds an 84% increase among users of the prescription drug versus controls. Lead author Dr. Abrar Qureshi cautioned patients that the results are preliminary and are not a cause for them to stop the drug regimen, but all patients at an elevated risk for melanoma should address their concerns to a primary care physician or dermatologist. Qureshi theorizes, “Viagra may increase the risk of melanoma because it affects the same genetic pathway that allows the skin cancer to become more invasive.” The study has been published in JAMA Internal Medicine.